# SDR CA020312005

- Difficulty date: March 4, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,065 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: 761488
- Condition: Burned
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, B
- Precautionary procedure: H, E

## Discrepancy

(CAN) WHILE THIS A/C WAS TAXIING OUT PILOT NOTICED A BURNING SMELL & THEN SMOKE IN VICINITY OF BREAKER PANEL ON LEFT SIDE OF COCKPIT. SHUT OFF MASTER SWITCH, SHUTDOWN ENGINES & EVACUATED A/C. ON INVESTIGATION FOUND THAT A 20 GAUGE WIRE WAS BURNED ABOUT 1.5 FT IN VICINITY OF BREAKER PANEL. IT ALSO BURNED ABOUT 4 OTHER WIRES IN THIS VICINITY AS  WELL. WIRE THAT INITIATED PROBLEM WAS A POWER WIRE THAT OPERATES FASTEN SEAT BELT & NO SMOKING LIGHTS. IT WAS VERY HARD TO DETERMINE WHAT IT HAD SHORTED ON.  ALL WIRES WERE REPLACED & PROTECTIVE SHIELDING WAS INSTALLED. BREAKERS FOR THIS SYS ALSO REPLACED.
